Condensed Matter Physics, 2012, vol. 15, No. 2, p. 23602:1-12
DOI:10.5488/CMP.15.23602           arXiv:1201.2771

Title: Rational-function approximation for fluids interacting via piece-wise constant potentials
  A. Santos (Departamento de Física, Universidad de Extremadura, E-06071 Badajoz, Spain) ,
  S.B. Yuste (Departamento de Física, Universidad de Extremadura, E-06071 Badajoz, Spain) ,
  M. López de Haro (Centro de Investigación en Energía, Universidad Nacional Autónoma de México (U.N.A.M.), Temixco, Morelos 62580, México)

The structural properties of fluids whose molecules interact via potentials with a hard-core plus n piece-wise constant sections of different widths and heights are derived using a (semi-analytical) rational-function approximation method. The results are illustrated for the cases of a square-shoulder plus square-well potential and a shifted square-well potential and compared both with simulation data and with those that follow from the (numerical) solutions of the Percus-Yevick integral equation.

Key words: discrete potentials, square-shoulder model, square-well model, radial distribution function, cavity function, rational-function approximation
PACS: 61.20.Gy, 61.20.Ne, 05.20.Jj, 82.70.Dd

Full text [pdf, ps] << List of papers